Thierry De Pauw

Distinguished Professor
School of Mathematics
East China Normal University


Thierry De Pauw is a Distinguished Professor at the School of Mathematics of East China Normal University. He is currently on leave of absence from his Professorship at the Université Paris Diderot - Paris 7, and Honorary Maître de Recherches at the F.N.R.S., Belgium. Professor De Pauw’s research interest is Mathematical Analysis. He specializes in Geometric Measure Theory, a branch of fundamental mathematics concentrating on Geometric Variational Problems, of which the paradigm is the Plateau Problem. It consists of studying the geometrical complexity of soap films and soap bubbles, including those in infinite dimensional space.

During his career, Professor De Pauw has been a long-term visitor at University College London in England, Université Paris-Sud in Orsay, France, Rice University in Houston, Texas, and NYU Shanghai University. He was awarded the Jacques Deruyts prize (2004-2008) from the Royal Academy of Belgium.

Research Interests

  • Mathematical analysis (geometric measure theory)

Recent Publications

  • A representation formula for members of SBV dual (with Ph. Bouafia). Submitted. arxiv.

  • Localizable locally determined measurable spaces with negligibles (With Ph. Bouafia). Submitted. arxiv.

  • Density estimate from below in relation to a conjecture of A. Zygmund on Lipschitz differentiation. Submitted arxiv.

  • Linear isoperimetric inequality for normal and integral currents in compact subanalytic sets (With R. Hardt). Submitted arxiv.

  • Undecidably semolicalizable metric measure spaces. To appear in Commun. Contemp. Math. arxiv.

  • On the existence of mass minimising G chains in finite dimensional normed spaces (With I. Vasilyev). To appear in Ann. Inst. Fourier arxiv.

  • Comments on Washek Pfeffer’s contributions to integration theory. Obituary. To appear in Real Anal. Exchange, 46(2), 2021, 1-9.

  • Partial regularity of almost minimising rectifiable G chains in Hilbert space (With R. Züst). Amer. J. Math., 141(6), 2019, 1591-1705.

  • Homology of normal chains and cohomology of charges (With R. Hardt and W.F. Pfeffer). Memoirs Amer. Math. Soc. 247 n° 1172, 2017, v+115pp.

  • An example pertaining to the failure of the Besicovitch-Federer structure Theorem in Hilbert space. Publ. Mat., 61(1), 2017, 153-173.

  • On sets minimising their weighted length in uniformly convex separable Banach spaces (With A. Lemenant and V. Millot). Adv. Math., 305, 2017, 1268-1319.


  • B.S., Mathematics
    Université catholique de Louvain, 1993
  • Ph.D., Mathematics
    Université catholique de Louvain, 1998


  • French (mother tongue)
  • English (fluent)
  • Dutch (basic knowledge)
  • Italian (basic knowledge)
  • Chinese (beginner)